Alert archive / Ohio / Tornado Warnings in 2025

Tornado Warning 13, NWS Pittsburgh, PA

May 16, 2025Monroe County, Noble County, Ohio

NWS Pittsburgh, PA issued this tornado warning at May 16, 2025, 11:59 PM EDT for Monroe County, Noble County, Ohio. It was in force for 31 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 11:59 PM EDT (03:59 UTC)
Expired
May 17, 2025, 12:30 AM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Monroe County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 11:59 PM EDTTSTM WND DMG5 S Stafford, OHLarge oak tree uprooted on Poplar Lick Road. Time estimated.
May 17, 12:00 AM EDTTSTM WND DMG3 Ssw Stafford, OHFour trees down across Ayers Ridge Road. Time estimated.
May 17, 12:05 AM EDTTSTM WND DMG6 Ssw Stafford, OHTree limbs down in Harrietsville. Time estimated via radar.
May 17, 12:11 AM EDTTSTM WND DMG1 E Kerr, OHReport of multiple trees down along OH 800 north of Woodsville. Time estimated based on radar.
May 17, 12:11 AM EDTTSTM WND DMGLewisville, OHTrees down in Lewisville.
May 17, 12:23 AM EDTTSTM WND DMG5 Ene Antioch, OHA number of trees down along State Route 255.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 9:56 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WFUS51 KPBZ 170359
TORPBZ
OHC111-121-170430-
/O.NEW.KPBZ.TO.W.0013.250517T0359Z-250517T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
1159 PM EDT Fri May 16 2025

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Central Monroe County in east central Ohio...
  Southeastern Noble County in east central Ohio...

* Until 1230 AM EDT.

* At 1159 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located 7 miles southeast of Caldwell, moving east at 
  45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Woodsfield, Dudley, Lewisville, Dexter City, Antioch, Stafford, 
  Graysville, Harriettsville, Rinard Mills and Laings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3962 8149 3975 8149 3981 8095 3960 8095
      3957 8100 3959 8126 3961 8126 3961 8128
      3960 8128 3961 8139 3962 8141 3963 8141
      3963 8145 3965 8145 3965 8147 3962 8147
TIME...MOT...LOC 0359Z 268DEG 40KT 3969 8141

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MLB
3 follow-up statements
581 
WWUS51 KPBZ 170410
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
1210 AM EDT Sat May 17 2025

OHC121-170420-
/O.CAN.KPBZ.TO.W.0013.000000T0000Z-250517T0430Z/
Noble OH-
1210 AM EDT Sat May 17 2025

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN NOBLE COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled. To report severe weather, 
contact your nearest law enforcement agency. They will send your 
report to the National Weather Service office.

A Severe Thunderstorm Watch remains in effect until 400 AM EDT 
Saturday for a portion of east central Ohio.

&&

LAT...LON 3957 8100 3959 8126 3961 8126 3961 8128
      3977 8128 3981 8095 3960 8095
TIME...MOT...LOC 0359Z 268DEG 40KT 3969 8140

$$


OHC111-170430-
/O.CON.KPBZ.TO.W.0013.000000T0000Z-250517T0430Z/
Monroe OH-
1210 AM EDT Sat May 17 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR CENTRAL 
MONROE COUNTY...

At 1210 AM EDT, a severe thunderstorm capable of producing a tornado 
was located 8 miles southwest of Woodsfield, moving east at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Woodsfield, Lewisville, Antioch, Stafford, Graysville, Laings and 
  Rinard Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3957 8100 3959 8126 3961 8126 3961 8128
      3977 8128 3981 8095 3960 8095
TIME...MOT...LOC 0359Z 268DEG 40KT 3969 8140

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MLB
809 
WWUS51 KPBZ 170416
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
1216 AM EDT Sat May 17 2025

OHC111-170430-
/O.CON.KPBZ.TO.W.0013.000000T0000Z-250517T0430Z/
Monroe OH-
1216 AM EDT Sat May 17 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR CENTRAL 
MONROE COUNTY...

At 1216 AM EDT, a severe thunderstorm capable of producing a tornado 
was located 5 miles southwest of Woodsfield, moving east at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Woodsfield, Lewisville, Antioch, Graysville and Laings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3961 8119 3978 8122 3981 8095 3960 8095
      3959 8097 3958 8098
TIME...MOT...LOC 0410Z 268DEG 40KT 3969 8124

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MLB
476 
WWUS51 KPBZ 170426
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
1226 AM EDT Sat May 17 2025

OHC111-170436-
/O.EXP.KPBZ.TO.W.0013.000000T0000Z-250517T0430Z/
Monroe OH-
1226 AM EDT Sat May 17 2025

...TORNADO WARNING WILL EXPIRE AT 1230 AM EDT FOR CENTRAL MONROE 
COUNTY...

The storm which prompted the warning is no longer showing signs of 
potential tornadic formation, and has exited the warned area. 
Therefore, the warning will be allowed to expire. To report severe 
weather, contact your nearest law enforcement agency. They will send 
your report to the National Weather Service office.

A Severe Thunderstorm Warning still remains in effect for Noble, 
Belmont, western Wetzel, Marshall, and Ohio counties until 1245 AM 
EDT.

A Severe Thunderstorm Watch remains in effect until 400 AM EDT 
Saturday for a portion of east central Ohio.

&&

LAT...LON 3961 8119 3978 8122 3981 8095 3960 8095
      3959 8097 3958 8098
TIME...MOT...LOC 0416Z 268DEG 40KT 3969 8116

$$

Frazier

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at May 16, 10:24 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 16, 10:24 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1024 PM EDT Fri May 16 2025

.SYNOPSIS...
There is potential for strong to severe storms tonight as a
cold front approaches. Drier and cooler conditions return Sunday
through early next week.

&&

.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
KEY MESSAGES:

- A decaying MCS is likely in the Ohio Valley tonight, but
  confidence in strength/location is low.
-------------------------------------------------------------------

An ongoing MCS is pushing through southern Ohio. This will be the
focus for another round of storms locally in the next couple of
hours, however, confidence is low on how it evolves here. CAMs
aren't too bullish on the MCS extending far enough north to reach
much into SW PA as they mostly favor it along the best CAPE gradient
around I-70 and south. This is the "most probable" solution at this
point.

Another possible, but lower confidence, solution is that development
can extend farther north. This would be reliant on convection across
the southern tip of Lake Michigan developing and congealing cold
pools with the southern dominant MCS. This afternoon's storms have
also left behind remnant outflow north of Pittsburgh, and this could
act as a trigger for additional development. So, the CAMs still
favor a southward sprint of the MCS as it gets into our eastern Ohio
counties, and the best chances of severe tonight increasing the
farther south of Pittsburgh you go.

By the morning, convection should be out of the region resulting in
a dry Saturday morning.

&&

.SHORT TERM /8 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
KEY MESSAGES:

- A cold front will cross the area, bringing gusty winds and a
  cooldown.

----------------------------------------------------------------

Irrespective of prior weather, there is high confidence of a
cold frontal passage in the late morning and early afternoon.
With this and the upper low pulling across the northern Great
Lakes. This will pack the pressure gradient. Pre-frontally,
there is some indication that there may be a shallow cap as a
bit of pre-frontal warm advection rides up the axis of the
front. Should this exist, winds will not start the day gusty.
Should this be absent, gusts of 30-40 mph may develop in the
morning.

Into the afternoon, winds are expected to peak along the cold
front. Gusts could be heightened in showers/storms along the
front, mostly in the 40-50mph range, but the chance of severe
could not be ruled out completely. After the cold front, low
level cold-advection settles in, destabilizing profiles with the
potential to mix into 40kt 850mb winds. Winds behind the front
will be more likely than ahead of the front.

With daytime gusts a bit higher in the ridges of eastern Tucker
County, a wind advisory is in effect from 10am Saturday to 2am
Sunday, where gusts up to 50mph are possible. Winds die down a
bit overnight with decoupling

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
KEY MESSAGES:

- Cooler and drier pattern returns Sunday through Tuesday.
- Precipitation chances return Tuesday into Wednesday with
  another low pressure system
- Potential for heavy rain mid-week that warrants monitoring
-------------------------------------------------------------------

Models have been consistent that troughing over the Great Lakes
and northeast CONUS will maintain northwest flow over the local
area Sunday into Monday, keeping temperatures seasonable and the
weather dry through that time.

Probability of precipitation increases again late Tuesday into
Wednesday with a new low ejecting out of the Rockies and
tracking east across the Plains. A few model scenarios note a
stationary boundary straddling south of Pittsburgh with this
passing low. If that scenario plays out, heavy rain could pose
a threat for portions of the region around mid-week.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
The main impact to aviation tonight will be a line of
thunderstorms advancing eastward across the area with a cold
front. Restrictions, strong wind gusts, and possibly some hail
could occur with some of the storms embedded in the line. The
greatest uncertainty is the northern extent of this line.
Capping with warmer air around 700mb across northern OH and NW
PA should limit the storm potential across that region. Believe
the latest CAMS are slightly too far south with this line, so
the TAFs reflect this line advancing across OH, Wrn PA, and nrn
WV. Did not include thunder at FKL and DUJ, though will monitor
the convective trends. The line is likely to reach ZZV from
03-05Z, PIT 05-07Z, and LBE 06-08Z.

Expecting a period of MVFR in showers behind this line.
Conditions should improve by mid morning with mixing, though
stratocu and scattered showers are expected through the day with
a crossing upper trough. Mixing, cold advection, and a tight
pressure gradient behind the front should result in gusty WSW
wind from 25-35kt by mid morning, and continuing through the
day.

Outlook...
Patchy cig restrictions are possible mainly N of PIT Saturday
night into Sunday with the crossing trough and cool WSW flow.
VFR returns Monday under high pressure, before restriction
potential and showers return Tuesday and Wednesday with
crossing low pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory from 10 AM Saturday to 2 AM EDT Sunday for
     WVZ514.

&&

SYNOPSIS...Cermak/Hefferan
NEAR TERM...MLB/Lupo
SHORT TERM...Milcarek
LONG TERM...Cermak/Hefferan
AVIATION...WM
Hazardous weather outlook, May 16, 1:52 PM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
152 PM EDT Fri May 16 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-171800-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
152 PM EDT Fri May 16 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will carry the potential to produce severe
weather today and tonight. All hazards will be possible, including
damaging straight line winds and large hail. Isolated tornadoes are
a
secondary threat. A few isolated thunderstorms could form as early
as 2pm to 6pm, but the best time period for widespread thunderstorm
activity is from 9pm this evening to 3am Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty winds of up to 30 to 40mph are possible Saturday, which may be
higher in any showers or storms that develop. Small hail also
remains
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ514-171800-
Eastern Tucker-
152 PM EDT Fri May 16 2025

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT SUNDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will carry the potential to produce severe
weather today and tonight. All hazards will be possible, including
damaging straight line winds and large hail. Isolated tornadoes are
a
secondary threat. A few isolated thunderstorms could form as early
as 2pm to 6pm, but the best time period for widespread thunderstorm
activity is from 9pm this evening to 3am Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Gusty winds of up to 50mph are possible Saturday and Saturday night,
which may be higher in any showers or storms that develop. Small
hail also remains possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Milcarek

In the hours before

Local storm report, May 16, 5:59 PM EDT, 6 hours before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
559 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Tstm Wnd Dmg     2 SW Reedsville         39.49N 79.84W
05/16/2025                   Preston            WV   Public

            Corrects previous tstm wnd dmg report from 2
            SW Reedsville. Tree down on Stony Run Road.
            Tree fell on ambulance.

&&
Local storm report, May 16, 11:48 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1148 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Tstm Wnd Dmg     1 ESE Dundee            40.58N  81.59W
05/16/2025                   Tuscarawas         OH   911 Call Center

            Report of a tree down along Cherry Run Road NW. Time
            estimated based on radar.

&&

Event Number PBZ2507622

JF

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 10:33 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum57 min
May 16, 11:17 PM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Guernsey, Harrison, Muskingum, Tuscarawas43 min
May 16, 11:24 PM EDTSevere Thunderstorm WarningPBZGuernsey, Harrison, Muskingum, Noble51 min
May 16, 11:43 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Harrison, Jefferson28 min
May 16, 11:52 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Jefferson, Monroe, Noble53 min
May 17, 12:16 AM EDTSevere Thunderstorm WarningPBZHarrison, Jefferson29 min
May 17, 12:32 AM EDTSevere Thunderstorm WarningPBZBelmont, Monroe43 min
May 17, 12:42 AM EDTSevere Thunderstorm WarningPBZBelmont, Jefferson48 min

Nearby

Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.